MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 POWERPICC FT CATHETER 3CG TPS 5F MAXIMAL BARRIER TRAY; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS

C.R. BARD, INC. (BASD) -3006260740 POWERPICC FT CATHETER 3CG TPS 5F MAXIMAL BARRIER TRAY; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Model Number N/A
Medical Device Problem Code Material Frayed (1262)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 10/13/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device has not been returned to the manufacturer for evaluation.A lot history review (lhr) review is not possible, as no manufacturing lot number has been provided by the complainant.
 
Event or Problem Description
It was reported "attempted picc procedure but was unable to advance and after withdrawing the picc the placer realized that the proximal piece of stylet broke in the patient.The fragment was retained and in patient is in observation for now.Surgery and ir following up.".
 
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The following were reviewed as part of this investigation: patient severity, complaint and lot history review, applicable previous investigation(s), sample (if available), labeling, and applicable fmea documents.Based on a review of this information, the following was concluded: the complaint of a broken guidewire was confirmed.The products returned for evaluation were one 21 g safecan introducer needle and one 0.018 in.Nitinol guidewire.The investigation findings are consistent with damage caused by retraction of the guidewire against resistance.The returned product sample was evaluated, and the guidewire was confirmed to be broken with the coil wire being unraveled.It appeared that the inner core wire had broken which allowed the outer coil wire surrounding it to unravel.Microscopic examination of the fracture sites revealed the following: shearing of the wire at the break which is suggestive of direct contact with a hard-edged instrument (such as an introducer needle).Narrowing of the wire cross-section near the fracture site, which is a characteristic feature of a strong pull on the wire.Slight damage to the inside edge of the introducer needle which can occur if the guidewire is forcefully retracted against the needle, damaging the shape of the sharpened bevel.The weld tip of the wire was missing and could not be accounted for during the evaluation.Normal movement of the guidewire is away from the sharpened bevel and will not damage the wire.If the guidewire direction is reversed, the guidewire is then pulled against the sharpened edge of the needle bevel and can cause shearing damage of the wire and/or cause the wire to become stuck within the needle.An examination of the wire structure revealed no potential damage/defect related to manufacture of the product.H3 other text : evaluation findings are in section h.11.
 
Event or Problem Description

Brand Name
POWERPICC FT CATHETER 3CG TPS 5F MAXIMAL BARRIER TRAY
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
Manufacturer (Section G)
BARD REYNOSA S.A. DE C.V. -9617592
blvd. montebello #1
parque industrial colonial
reynosa, tamaulipas 88780
MX   88780
Manufacturer Contact
kayla olsen
605 north 5600 west
salt lake city 84116
8015950700
MDR Report Key12751509
Report Number3006260740-2021-04650
Device Sequence Number14682758
Product Code LJS
UDI-Device Identifier00801741034572
UDI-Public(01)00801741034572
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K091324
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/04/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number1275108FD
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/08/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/15/2021
Supplement Date Received by Manufacturer01/04/2022
Initial Report FDA Received Date11/04/2021
Supplement Report FDA Received Date01/07/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown